Numerical schemes for hyperbolic systems of conservation laws with stiff diffusive relaxation

Giovanni Naldi, Lorenzo Pareschi

Research output: Contribution to journalArticlepeer-review

65 Scopus citations

Abstract

Hyperbolic systems of conservation laws often have diffusive relaxation terms that lead to a small relaxation limit governed by reduced systems of a parabolic or hyperbolic type. In such systems the understanding of basic wave pattern is difficult to achieve, and standard high resolution methods fail to describe the right asymptotic behavior unless the small relaxation rate is numerically resolved. We develop high resolution underresolved numerical schemes that possess the discrete analogue of the continuous asymptotic limit, which are thus able to approximate the equilibrium system with high order accuracy even if the limiting equations may change type.

Original languageEnglish
Pages (from-to)1246-1270
Number of pages25
JournalSIAM Journal on Numerical Analysis
Volume37
Issue number4
DOIs
StatePublished - 2000
Externally publishedYes

Keywords

  • Diffusive limit
  • Hyperbolic systems with relaxation
  • Relaxation schemes
  • Zero dissipation limit

Fingerprint

Dive into the research topics of 'Numerical schemes for hyperbolic systems of conservation laws with stiff diffusive relaxation'. Together they form a unique fingerprint.

Cite this